Structure of counterterms in dimensional regularization

J. C. Collins

Research output: Contribution to journalArticle

93 Scopus citations

Abstract

With the aid of dimensional regularization a simple proof is given that every renormalizable field theory has a renormalization prescription with the following properties: (a) The counterterms are polynomials in the massive renormalized parameters (the masses, in particular). (b) These polynomials only have terms in which the massive parameters occur as a factor with the same dimension as the counterterm. To see what these properties mean in a theory with several massive parameters, we consider the example of scalar Yukawa theory, and give the form of the counterterms in our special renormalization prescription. We see that this is very much simpler than what is allowed in a general prescription.

Original languageEnglish (US)
Pages (from-to)341-348
Number of pages8
JournalNuclear Physics, Section B
Volume80
Issue number2
DOIs
Publication statusPublished - Oct 11 1974

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Nuclear and High Energy Physics

Cite this